Pennsylvania, 2020

Damaging Winds in Pennsylvania, August 27, 2020

August 27, 2020 · NWS CTP · 35 events in 14 counties and zones

Lines of storms formed along a frontal boundary that was draped from the lower Great Lakes eastward across southern New York State during the afternoon of August 27, 2020. These lines of storms produced numerous wind damage reports as they progressed southeastward into a moderately unstable environment over central Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$126,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Lines of storms formed along a frontal boundary that was draped from the lower Great Lakes eastward across southern New York State during the afternoon of August 27, 2020. These lines of storms produced numerous wind damage reports as they progressed southeastward into a moderately unstable environment over central Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Aug 27, 1:17 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Aug 27, 1:17 PM EST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service State College PA
217 PM EDT Thu Aug 27 2020

.SYNOPSIS...
There is an enhanced risk of severe storms across north central
and northeast Pennsylvania this afternoon and evening. Damaging
winds being the main threat.

Wet weather will be possible again on Friday, and more likely
on Saturday, as the remnants of Laura track just south of
Pennsylvania. Some of the rainfall could be on the heavy side.

A cooler and drier/less humid airmass prevail Sunday into early
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
No change to day one SPC outlook, warm temperatures aloft
should hold back storms till at least late afternoon and
evening. The other factor is the strong westerly flow has
mixed out some of the low level moisture. However, have to
watch how things could change near sunset. Storms could linger
until midnight, given the intense heating we have seen today.

Main threat is strong to severe winds, given wind fields aloft
and deep mixing. A bit too far west to have much potential for
rotating storms.

Prior to this a few showers and isolated storms over the
southwest counties. The HRRR has little early on this aft.

Lows will be within a few degrees of 70 degrees.

Showers will likely linger in spots into late tonight but the
severe threat should fade.

&&

.SHORT TERM /FRIDAY/...
Additional strong storms with gusty wind threat (MRGL risk or
level 1 out of 5) are possible later Friday afternoon. SPC did
edge the far western areas into slight. Wind fields not as
strong today, thus expect more of a typical day of lighter winds
and more of a pulse type day. Main concern is over today at this
time, later shifts can adjust wording in DDS type products, as
the event unfolds.

The main change for Friday, was to edge dewpoints down in the
southeast, and up a little across the north and central areas,
given overall weather pattern.

More informatin below for later Friday.

There is a broad model signal for moderate to perhaps locally
heavy QPF amounts across the northwest part of the area heading
into Friday night/Saturday morning. This would be the point
where moisture from Laura would be transported northward along
cold front pushing east from the Great Lakes/Ohio Valley.

Some chat with LWX and WPC today, and the MARFC. Main concern
mainly out of our area, given current track and how dry it has
been.

A cold front accompanying a progressive northern-stream trough
will advance southeast through the OH Valley and Northeast
States, reaching the Middle Atlantic during the evening on
Saturday. Showers and thunderstorms will be ongoing along and
ahead of the front. Additional storms will likely develop as the
warm sector destabilizes during the afternoon, posing a threat
for mainly damaging wind. SPC has placed a SLGT risk area over
far southeast zones which just clips a part of the lower Susq.
Valley.

The remnants of Laura are forecast to track to the south of PA
Saturday and Saturday night. Some moisture entrainment is
possible along/ahead of aforementioned cold front. While some
heavy downpours are likely, the forecast wild card here is
whether or how much moisture from Laura can interact with the
frontal boundary. If this occurs, storms could pose more of a
flood threat. But at this time, rainfall impacts appear to be
limited. WPC has introduced a marginal risk ERO and will continue
to monitor for an increase in heavy rainfall potential Saturday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Behind the front and Laura, much cooler air will move into the
region late this weekend and into next week. Expect high temps
to be more in the 70s and lower 80s with low humidity.

High pressure will lead to generally dry weather Sunday and
Monday, although it may be cool enough aloft on Sunday for some
lake effect rain showers to form off of Lake Erie which could
move into the northern tier of PA. High pressure will drift
eastward Monday with southerly flow developing across the
region. This flow will bring an uptick in moisture for Tuesday
and Wednesday leading to the chance for showers or thunderstorms
each afternoon.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Several small areas of showers and isolated storms on radar as
of 2 PM.

Tried to cover these in the 18Z TAF package, as well as the
potential for more activity later this afternoon and evening.

Gusty west winds to prevail this afternoon.

Some fog and low clouds late tonight.

More showers possible across the west on Friday morning, working
eastward later in the day.

A wet day expected on Saturday, as a strong cold front nears.

Outlook...

Fri...AM low cigs possible wrn highlands. Sct PM tsra impacts
possible.

Sat...Widespread showers and reductions are expected.

Sun-Mon...Generally VFR w/ no sig wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/Martin
NEAR TERM...Steinbugl/Martin
SHORT TERM...Steinbugl
LONG TERM...DeVoir/Travis
AVIATION...Martin
Hazardous weather outlook, Aug 27, 2:09 PM EST, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
309 PM EDT Thu Aug 27 2020

PAZ004-005-010-011-281000-
Warren-McKean-Elk-Cameron-
309 PM EDT Thu Aug 27 2020

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated severe thunderstorms are possible on Friday.

Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-012-037-041-042-045-046-281000-
Potter-Northern Clinton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-
309 PM EDT Thu Aug 27 2020

...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ018-019-025>028-034>036-050-056-063-281000-
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Snyder-Perry-Cumberland-
309 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to locally severe thunderstorms are possible Friday
afternoon. Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ049-051>053-058-281000-
Union-Montour-Northumberland-Columbia-Schuylkill-
309 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to locally severe thunderstorms are possible Friday
afternoon. Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057-059-064>066-281000-
Dauphin-Lebanon-Adams-York-Lancaster-
309 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to severe thunderstorms are possible Friday and
Saturday afternoon. Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ017-024-033-281000-
Clearfield-Cambria-Somerset-
309 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible this afternoon
and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated severe thunderstorms are possible on Friday.

Locally heavy rainfall is possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Martin

In the hours before

Special weather statement, Aug 27, 2:06 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service State College PA
306 PM EDT Thu Aug 27 2020

PAZ005-010-011-271930-
McKean PA-Cameron PA-Elk PA-
306 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK...MCKEAN...AND
CAMERON COUNTIES UNTIL 330 PM EDT...

At 305 PM EDT, Doppler radar indicated a strong thunderstorm near
Betula, moving east at 40 mph.

Wind gusts 40 to 50 mph and half inch hail are possible.

Locations impacted include...
Emporium, Betula, Elk River and Sizerville.

LAT...LON 4166 7821 4162 7821 4156 7814 4145 7819
      4164 7868 4172 7861
TIME...MOT...LOC 1905Z 291DEG 35KT 4165 7851

Evanego
Special weather statement, Aug 27, 2:29 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service State College PA
329 PM EDT Thu Aug 27 2020

PAZ006-011-272000-
Potter PA-Cameron PA-
329 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER AND CAMERON
COUNTIES UNTIL 400 PM EDT...

At 329 PM EDT, Doppler radar indicated a strong thunderstorm over Elk
River, moving southeast at 40 mph.

Wind gusts 40 to 50 mph and half inch hail are possible.

Locations impacted include...
Cameron, Wharton, Emporium, Elk River and Sizerville.

LAT...LON 4154 7793 4138 7809 4153 7842 4161 7842
      4162 7841 4162 7829
TIME...MOT...LOC 1929Z 296DEG 33KT 4157 7833

Evanego

The radar

The State College radar (KCCX), 111 km away, was scanning. The volume nearest the first event began at 21:24 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McKean

When
August 27, 4:25 PM EST
Where
McKean County, 0.3 mi WSW of (Bfd)bradford Rgnl A
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
41.798, -78.635

A severe thunderstorm produced a wind gust of 66 mph at the ASOS station at Bradford Airport (KBFD).

Thunderstorm Wind, Clearfield

When
August 27, 4:36 PM EST
Where
Clearfield County, 0.5 mi E of Rockton Station
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
41.079, -78.661

A severe thunderstorm producing winds estimated near 60 mph knocked down wires across the road at 382 Dubois-Rockton Road.

Thunderstorm Wind, Elk

When
August 27, 4:40 PM EST
Where
Elk County, 1.02 mi E of James City
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.621, -78.830

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near James City.

Thunderstorm Wind, Potter

When
August 27, 4:50 PM EST
Where
Potter County, 0.52 mi E of Coudersport
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.770, -78.010

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Coudersport.

Thunderstorm Wind, Potter

When
August 27, 4:50 PM EST
Where
Potter County, 1.29 mi SSW of Genesee
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.984, -77.882

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Genesee.

Thunderstorm Wind, Potter

When
August 27, 4:55 PM EST
Where
Potter County, 0.81 mi NE of Austin
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.638, -78.088

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Austin.

Thunderstorm Wind, Elk

When
August 27, 4:55 PM EST
Where
Elk County, 0.99 mi NNE of Johnsonburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.493, -78.672

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires in Johnsonburg.

Thunderstorm Wind, Potter

When
August 27, 5:00 PM EST
Where
Potter County, 1 mi NE of Lewisville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
41.911, -77.757

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Ulysses.

Thunderstorm Wind, Cameron

When
August 27, 5:00 PM EST
Where
Cameron County, 0.81 mi NNE of Emporium
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.511, -78.243

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in Emporium.

Thunderstorm Wind, Clearfield

When
August 27, 5:05 PM EST
Where
Clearfield County, 0.86 mi N of Kerrmoor
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
40.892, -78.581

A severe thunderstorm producing winds estimated near 60 mph knocked down trees near Kerrmorr.

Thunderstorm Wind, Clearfield

When
August 27, 5:05 PM EST
Where
Clearfield County, 0.69 mi S of Du Bois
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
41.110, -78.770

A severe thunderstorm producing winds estimated near 60 mph knocked down trees across King Court Drive in Sandy.

Thunderstorm Wind, Potter

When
August 27, 5:10 PM EST
Where
Potter County, 0.52 mi E of Galeton
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.730, -77.640

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees around Galeton.

Thunderstorm Wind, Elk

When
August 27, 5:10 PM EST
Where
Elk County, 2.26 mi E of Benezette
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.317, -78.357

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires near Benezette.

Thunderstorm Wind, Clearfield

When
August 27, 5:10 PM EST
Where
Clearfield County, 0.59 mi SW of Burnside
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.813, -78.787

A severe thunderstorm producing winds estimated near 60 mph knocked down trees at Maple Street in Burnside.

Thunderstorm Wind, Clearfield

When
August 27, 5:15 PM EST
Where
Clearfield County, 1.47 mi SSE of Berwinsdale
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
40.799, -78.614

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in the vicinity of Pumpkin Ridge Road and Berwinsdale Road to the northwest of Irvona.

Thunderstorm Wind, Tioga

When
August 27, 5:18 PM EST
Where
Tioga County, 1.37 mi ENE of Little Marsh
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
41.879, -77.376

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree at 1676 Ally Close Hill Road near Little Marsh.

Thunderstorm Wind, Clearfield

When
August 27, 5:32 PM EST
Where
Clearfield County, 0.74 mi ENE of Keewaydin
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
41.106, -78.138

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees at 1767 Keewaydin Road near Karthus.

Thunderstorm Wind, Blair

When
August 27, 5:45 PM EST
Where
Blair County, 1.05 mi E of Mill Run
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
40.500, -78.410

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires across Altoona.

Thunderstorm Wind, Union

When
August 27, 5:48 PM EST
Where
Union County, 3.2 mi WSW of Foresthill
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.990, -77.080

A severe thunderstorm producing winds estimated near 60 mph knocked down trees in West Buffalo Township.

Thunderstorm Wind, Blair

When
August 27, 5:55 PM EST
Where
Blair County, 2.1 mi W of Juniata Run Gap
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
40.550, -78.470

A severe thunderstorm producing winds estimated near 60 mph knocked down trees and wires along Skyline Drive.

Thunderstorm Wind, Blair

When
August 27, 6:00 PM EST
Where
Blair County, 0.75 mi SSE of Lakemont
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.460, -78.395

A severe thunderstorm producing winds estimated near 60 mph knocked down trees at 138 South Pine Street to the south of Altoona.

Thunderstorm Wind, Sullivan

When
August 27, 6:00 PM EST
Where
Sullivan County, 1.03 mi E of Shunk
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.550, -76.730

A severe thunderstorm producing winds estimated near 60 mph knocked down at least 10 trees to the east of Shunk.

Thunderstorm Wind, Blair

When
August 27, 6:02 PM EST
Where
Blair County, 0.96 mi S of Brookes Mill
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
40.356, -78.422

A severe thunderstorm producing winds estimated near 60 mph knocked down wires and poles at 306 Freedom Street in East Freedom.

Thunderstorm Wind, Northumberland

When
August 27, 6:12 PM EST
Where
Northumberland County, 0.29 mi W of Sunbury
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
40.871, -76.775

A thunderstorm producing winds estimated near 50 mph knocked down tree limbs onto wires at Armory Road in Sunbury.

Thunderstorm Wind, Snyder

When
August 27, 6:14 PM EST
Where
Snyder County, 3.09 mi W of Kratzerville
Measured
52 kt (60 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
40.872, -76.939

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto a camper at Little Mexico Campground. One person received a head injury.

Thunderstorm Wind, Northumberland

When
August 27, 6:15 PM EST
Where
Northumberland County, 1.04 mi W of Northumberland
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
40.900, -76.820

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree across the road at 434 Susquehanna Trail in Point Township.

Thunderstorm Wind, Northumberland

When
August 27, 6:15 PM EST
Where
Northumberland County, 1.75 mi ENE of Northumberland
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
40.913, -76.771

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees across Point Township.

Thunderstorm Wind, Somerset

When
August 27, 6:16 PM EST
Where
Somerset County, 0.5 mi NNW of Tire Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
40.277, -78.923

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees onto Greenhouse Road near Tire Hill.

Thunderstorm Wind, Northumberland

When
August 27, 6:17 PM EST
Where
Northumberland County, 2.47 mi E of Sunbury
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
40.875, -76.723

A severe thunderstorm producing winds estimated near 60 mph knocked down a large tree across Snydertown Road east of Sunbury.

Thunderstorm Wind, Snyder

When
August 27, 6:25 PM EST
Where
Snyder County, 0.69 mi S of Beaver Spgs Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
40.740, -77.220

A severe thunderstorm producing winds estimated near 60 mph knocked down several large branches.

Thunderstorm Wind, Franklin

When
August 27, 6:31 PM EST
Where
Franklin County, 0.83 mi SW of Fannettsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
40.060, -77.829

A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto wires near Fannettsburg.

Thunderstorm Wind, Somerset

When
August 27, 6:40 PM EST
Where
Somerset County, 0.27 mi NNW of Allenvale
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
40.084, -79.151

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in northwestern Somerset County.

Thunderstorm Wind, Schuylkill

When
August 27, 6:42 PM EST
Where
Schuylkill County, 0.89 mi NNW of Ferndale
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
40.892, -76.237

A severe thunderstorm producing winds estimated near 60 mph knocked down trees at 2636 Ferndale Road near Zion Grove.

Thunderstorm Wind, Schuylkill

When
August 27, 6:43 PM EST
Where
Schuylkill County, 1.57 mi SE of Weishample
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
40.683, -76.430

A severe thunderstorm producing winds estimated near 60 mph knocked down trees onto wires along Hill Road in Barry Township.

Thunderstorm Wind, Somerset

When
August 27, 7:00 PM EST
Where
Somerset County, 1.06 mi E of Somerset
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Fire Department/Rescue
Coordinates
40.020, -79.060

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires onto Stoystown Road near Somerset.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2020Every state in 2020This day in weather historyWarnings in Pennsylvania, August 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915739, 915731, 915732, 915733, 915734, 915735, 915742, 915736, 915744, 915750, 915751, 915737, 915746, 915755, 915762, 915765, 915766, 915807, 915887, 915809, 915810, 915893, 915813, 915895, 915890, 915888, 915896, 915901, 915897, 915891, 915899, 915889, 915902, 915903, 915892.